heart palpitations and high blood pressure?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

debwoo
New Member


Date Joined Mar 2007
Total Posts : 13
   Posted 5/16/2007 3:54 PM (GMT -7)   

I have been treated for high blood pressure for 2 years (taking Diovan HCT and Altace). about a month ago I had severe spikes in my blood pressure, going as high as 184/128 with pulse of 120.

 

My doctor added norvasc but my blood pressure is not being very well controlled. I am having what I call attacks. When I have these I have nausea, abdominal discomfort, sweating, feeling overheated, slight headache and a racing heart. For example today when I had one, my blood pressure was 143/103 and pulse was 115. I am having about 1 or 2 of these a day, they are very draining and I am having trouble coping with this.

 

My doctor sent me for tests including aldosterone, renin and serum electrolytes but I won’t have the results until the 29th. He has not done anything in the meantime to help when this occurs.

 

I don’t want to sound melodramatic but I am wondering how risky this is for my immediate health?

 

Anyone out there experienced anything like this?

Any input would be greatly appreciated.

Thanks

deb


IFG & IGT, A1c 04/02/07 5.5, fasting glucose still 6.0-6.9


mama2jmt
Regular Member


Date Joined Mar 2007
Total Posts : 301
   Posted 5/16/2007 6:35 PM (GMT -7)   
Hi Deb!I take altace also.I have a print out from the pharmacy & all of your symptoms,except sweating & feeling overheated,are listed as possible side effects.It also says to check w/your doc ASAP for prolonged nausea & irregular heartbeat.I would either google altace & print off side effects to show your doc or get one from the pharmacy.I would definitely investigate this further even if you have to get a 2nd opinion.I had side effects from another med & had to show my doc a print out from the pharmacy to convince him to take me off that med,& go figure,my problem cleared up about a month or two later.Take care & good luck!

-Jennifer

I'd like to help
New Member


Date Joined Sep 2006
Total Posts : 13
   Posted 5/22/2007 3:09 AM (GMT -7)   
I had similar blood pressure problems that I ignored for several years. The meds made me tired and dopey. Last June had complete heart failure and needed a transplant. My ejection fraction was 10%. The doctors implanted b-vads and was flown to a hosp in Philadelphia. I have no recollection of any of this. 4 garden hoses coming out of my abdomen, pumping my blood through a $125,000 machine. I wasn't eligible for a transplant so the doctors did an experiment. They kept the vads in for a month, and was told to eat a lot of protein, tons of different drugs, and my heart came back to 30% and later 50%. By the grace of God and some very expensive meds. that I have to take for forever, I am now living a fairly normal life. My heart specialist told me I was in a category of 5%. (95% of the people with my problem die) Please take my advice and keep that blood pressure under control. It was the most horrible thing (physical and mental) that I ever experienced. I am greatfull for a second chance at life, and I want to help anyone with similar issues. Please take care. I have learned to say my prayers. Don't do what happened to me......Please.
Best wishes,
Steven
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 17, 2017 12:52 PM (GMT -7)
There are a total of 2,906,499 posts in 318,965 threads.
View Active Threads


Who's Online
This forum has 158305 registered members. Please welcome our newest member, Kidney Stones.
324 Guest(s), 10 Registered Member(s) are currently online.  Details
goshawk, scifigal2k, proactfit, Jasperilla, PeppermintTea, carnations4ever, The Dude Abides, Samura, Mergirl, gabybee